MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM PROSTATE SPECIFIC ANTIGEN (PSA); PROSTATE SPECIFIC ANTIGEN FOR DETECTION OF PROSTATE CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM PROSTATE SPECIFIC ANTIGEN (PSA); PROSTATE SPECIFIC ANTIGEN FOR DETECTION OF PROSTATE CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a depressed prostate specific antigen (psa) result which was discordant relative to clinical expectation and repeat testing.There were no issues noted with either calibration or quality control (qc) data.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating this issue.
 
Event or Problem Description
The customer reports observation of a depressed atellica im prostate specific antigen (psa) result which was discordant relative to repeat testing.An initial depressed prostate specific antigen (psa) result was obtained for a 67-year-old male patient when tested with psa lot 337.The result was not reported to the physician(s).The same sample was repeated on two different atellica im analyzers, producing higher results.The higher results were considered correct as they were in agreement with the clinical picture for the patient, and a corrected report was issued based on the repeat testing.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00371 was initially filed on 25-jul-2024.Additional information 23-aug-2024: siemens has concluded the investigation for the issue reported by a customer outside of the us regarding a discordant psa patient result vs.Repeat testing on alternate atellica im analyzers.Siemens evaluated the atellica im system files and customer data.The analyzer generated the following error messages "bubble found" and "tube top sample cup checks failed during sample processing.These error messages indicate that are consistent with a sample integrity issue.The return of the sample for further investigation by siemens because the discordant result was not reproducible.The cause of the discordant result was consistent with preanalytical variables, and the reported issue was resolved by routine troubleshooting.The customer is operational, and no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM PROSTATE SPECIFIC ANTIGEN (PSA)
Common Device Name
PROSTATE SPECIFIC ANTIGEN FOR DETECTION OF PROSTATE CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
registration # 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19823343
Report Number1219913-2024-00371
Device Sequence Number8781149
Product Code MTF
UDI-Device Identifier00630414599816
UDI-Public00630414599816
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Model NumberN/A
Device Catalogue Number10995663
Device Lot Number28703337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale